Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 358, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 13, 2003, 4:35 PM CDT for Davidson County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2003, 4:35 PM CDT (21:35 UTC)
- Expired
- Jul 13, 2003, 5:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Davidson County, TN
The radar
The Nashville radar (KOHX), 27 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 11:55 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1439 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 132135 SVRBNA TNC037-132215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 433 PM CDT SUN JUL 13 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIDSON COUNTY IN TENNESSEE * UNTIL 515 PM CDT * AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF NASHVILLE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... ACROSS THE NORTHERN PART OF THE NASHVILLE METRO BY 445 PM CDT AND BETWEEN MADISON AND HERMITAGE BY 515 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. && LAT...LON 3629 8696 3615 8696 3624 8667 3639 8677 $$ GIRODO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:55 PM CDT, 40 minutes earlier.
Area forecast discussion, Jul 13, 3:55 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 355 PM CDT SUN JUL 13 2003 SHORT DISCUSSION...WITH ALL OF MIDDLE TENNESSEE IN A SVR WATCH UNTIL 6 PM...8 PM EAST INCLUDING MOST THE CUMBERLAND PLATEAU. ALL 13/12Z MODELS SHOW UPPER TROUGH WILL WEAKEN OVER MIDDLE TENNESSEE AND SHIFT EAST ON MONDAY. THIS WILL LOWER THE RAIN CHANCE. WESTERN RIDGE IS VERY WARM...AND THE THICKNESS PATTERN SETS UP FOR SOME POSSIBLE MCS ACTION INTO MIDDLE TENNESSEE BEGINNING TUESDAY EVENING. IN ADDITION...WARMER TEMPERATURES WILL BE ON TAP. BNA 068/089 069/092 071 521 CSV 064/083 063/085 066 531 .BNA....NONE. 04
Hazardous weather outlook, Jul 13, 2:33 PM CDT, 2 hours 2 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-141030- HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE NASHVILLE TN 115 PM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM CDT FOR MOST OF MIDDLE TENNESSEE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. THE MAIN THREAT WILL BE LARGE HAIL UP TO GOLF BALL SIZE...ALONG WITH DAMAGING WINDS TO 60 MPH OR MORE. SHOWERS AND THUNDERSTORMS WILL BEGIN DIMINISHING THIS EVENING WHEN DAYTIME HEATING ENDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS IS LIKELY FOR THE REST OF THE AFTERNOON AND INTO EARLY THIS EVENING. STEIGERWALDT
In the hours before
Local storm report, Jul 13, 2:00 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0200 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM PORTLAND TN FLASH FLOOD
07/13/03 SUMNER WATER UP TO BUT NOT INTO
HOUSES IN NORTHVIEW
SUBDIVISION OFF OF HWY
109...1 S OF HWY 31W...ALSO
SEVERAL ROADS IMPASSABLE
WITH 6 TO 8 INCHES OF WATER
ON ROADS
STEIGERWALDTLocal storm report, Jul 13, 2:16 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0216 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0214 PM LORETTO TN 1.00 IN HAIL
07/13/03 LAWRENCE REPORTED BY TRAINED
SPOTTER
ROSELocal storm report, Jul 13, 2:18 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0218 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0211 PM 3 NW MOUNT JULIET TN 1.00 IN HAIL
07/13/03 WILSON MEASURED AT NWS OFFICE
0210 PM NASHVILLE TN 0.88 IN HAIL
07/13/03 DAVIDSON OCCURRED IN HERMITAGE AT
INTERSECTION OF LEBANON
ROAD AND ANDREW JACKSON
PARKWAY...REPORTED BY A
SPOTTER
STEIGERWALDTLocal storm report, Jul 13, 2:44 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0244 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0234 PM SMYRNA TN 0.88 IN HAIL
07/13/03 RUTHERFORD REPORTED BY SHERIFFS
OFFICE
ROSELocal storm report, Jul 13, 2:51 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0251 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0248 PM WALTERHILL TN 1.00 IN HAIL
07/13/03 RUTHERFORD REPORTED BY SHERIFFS
OFFICE
ROSELocal storm report, Jul 13, 4:21 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
421 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
405 PM 5 W DEERFIELD TN 1.75 IN HAIL
07/13/03 LAWRENCE REPORTED BY EMA
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 34 min |
| Jul 12, 9:09 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 31 min |
| Jul 12, 9:40 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 30 min |
| Jul 12, 9:44 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Williamson | 46 min |
| Jul 12, 10:19 PM CDT | Flash Flood Warning | OHX | Maury | 3 hr |
| Jul 12, 10:51 PM CDT | Flash Flood Warning | OHX | Marshall | 3 hr |
| Jul 12, 11:36 PM CDT | Flash Flood Warning | OHX | Hickman | 3 hr |
| Jul 13, 10:59 AM CDT | Severe Thunderstorm Warning | OHX | Fentress | 31 min |
| Jul 13, 11:37 AM CDT | Severe Thunderstorm Warning | OHX | Fentress | 38 min |
| Jul 13, 12:03 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Pickett | 27 min |
| Jul 13, 1:00 PM CDT | Flash Flood Warning | OHX | Sumner | 2 hr |
| Jul 13, 2:07 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 23 min |
| Jul 13, 2:11 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 34 min |
| Jul 13, 2:21 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 39 min |
| Jul 13, 2:27 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 33 min |
| Jul 13, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 48 min |
| Jul 13, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 32 min |
| Jul 13, 3:07 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 23 min |
| Jul 13, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 51 min |
| Jul 13, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 49 min |
| Jul 13, 3:30 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford | 45 min |
| Jul 13, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 31 min |
| Jul 13, 3:44 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 46 min |
| Jul 13, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 36 min |
| Jul 13, 4:14 PM CDT | Tornado Warning | OHX | Grundy, Warren | 31 min |
| Jul 13, 4:20 PM CDT | Tornado Warning | OHX | Coffee, Grundy, Warren | 25 min |
| Jul 13, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Jul 13, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Grundy | 15 min |
| Jul 13, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 36 min |
| Jul 13, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Maury | 34 min |
| Jul 13, 5:16 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 44 min |
| Jul 13, 5:42 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 43 min |
| Jul 13, 5:57 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 33 min |
| Jul 13, 5:59 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 31 min |
| Jul 13, 6:02 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 28 min |
| Jul 13, 6:48 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.